Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A characterization of strictly convex Banach spaces


Authors: D. Strawther and S. Gudder
Journal: Proc. Amer. Math. Soc. 47 (1975), 268
DOI: https://doi.org/10.1090/S0002-9939-1975-0355542-X
MathSciNet review: 0355542
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A very short proof is given for Petryshyn's characterization of strictly convex Banach spaces [2].


References [Enhancements On Off] (What's this?)

  • [1] Nelson Dunford and Jacob T. Schwartz, Linear Operators. I. General Theory, With the assistance of W. G. Bade and R. G. Bartle. Pure and Applied Mathematics, Vol. 7, Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London, 1958. MR 0117523
  • [2] W. V. Petryshyn, A characterization of strict convexity of Banach spaces and other uses of duality mappings, J. Functional Analysis 6 (1970), 282–291. MR 0287289


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0355542-X
Keywords: Banach spaces, strict convexity, duality mappings
Article copyright: © Copyright 1975 American Mathematical Society